Alert archive / Maryland / Flash Flood Warnings in 2012

Flash Flood Warning 77, NWS Baltimore/Washington

September 18, 2012Baltimore County, City of Baltimore, Maryland

NWS Baltimore/Washington issued this flash flood warning at Sep 18, 2012, 3:28 PM EDT for Baltimore County, City of Baltimore, Maryland. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2012, 3:28 PM EDT (19:28 UTC)
Expired
Sep 18, 2012, 5:36 PM EDT
In force
2 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Baltimore County, MD, City of Baltimore, MD

The radar

The Sterling radar (KLWX), 84 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 4:00 PM EDTFLASH FLOOD2 Sse Woodlawn, MDAPPROXIMATELY ONE FOOT OF WATER OVER NATIONAL PIKE NEAR INGLESIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WGUS51 KLWX 181928
FFWLWX
MDC005-510-182230-
/O.NEW.KLWX.FF.W.0077.120918T1928Z-120918T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BALTIMORE COUNTY IN NORTHERN MARYLAND...
  BALTIMORE CITY IN NORTHERN MARYLAND...

* UNTIL 630 PM EDT

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING MOVING INTO    
  THE IMMEDIATE BALTIMORE AREA. HEAVY RAINFALL OF 2 INCHES OR MORE   
  CAN BE EXPECTED IN LESS THAN AN HOUR. THESE EXTREME RAINFALL RATES 
  ARE LIKELY TO CAUSE URBAN FLASH FLOODING.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE         
  ARBUTUS...CATONSVILLE...DUNDALK...ESSEX...LOCHEARN...OWINGS        
  MILLS...PARKVILLE...PIKESVILLE...REISTERSTOWN...TOWSON...WHITE     
  MARSH...WOODLAWN...GWYNNS FALLS...GUILFORD...AND BALTIMORE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3927 7639 3923 7638 3919 7644 3920 7650
      3922 7652 3920 7655 3920 7657 3924 7662
      3921 7670 3923 7673 3927 7680 3929 7678
      3932 7680 3933 7686 3948 7682 3947 7640
      3930 7636

$$

JE
2 follow-up statements
640 
WGUS71 KLWX 182045
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
445 PM EDT TUE SEP 18 2012

MDC005-510-182230-
/O.CON.KLWX.FF.W.0077.000000T0000Z-120918T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
445 PM EDT TUE SEP 18 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
BALTIMORE CITY AND SOUTHERN BALTIMORE COUNTIES...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN HAD MOVED OUT OF THE BALTIMORE METRO AREA. RADAR 
ESTIMATES THAT UP TO 2 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS 
AREAS JUST NORTH AND WEST OF BALTIMORE CITY. ADDITIONAL RAINFALL 
AMOUNTS SHOULD BE LIGHT...BUT URBAN FLASH FLOODING REMAINS POSSIBLE 
FROM THE EARLIER HEAVY RAINS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALTIMORE 
CITY AND IMMEDIATELY SURROUNDING AREAS.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.

LAT...LON 3927 7639 3923 7638 3919 7644 3920 7650
      3922 7652 3920 7655 3920 7657 3924 7662
      3921 7670 3923 7673 3927 7680 3929 7678
      3932 7680 3933 7686 3948 7682 3947 7640
      3930 7636

$$

JE
475 
WGUS71 KLWX 182136
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
536 PM EDT TUE SEP 18 2012

MDC005-510-182146-
/O.CAN.KLWX.FF.W.0077.000000T0000Z-120918T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
536 PM EDT TUE SEP 18 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BALTIMORE CITY AND
SOUTHERN BALTIMORE COUNTIES...

RAIN HAS DIMINISHED...AND THE THREAT OF FLASH FLOODING HAS ENDED. 
THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3927 7639 3923 7638 3919 7644 3920 7650
      3922 7652 3920 7655 3920 7657 3924 7662
      3921 7670 3923 7673 3927 7680 3929 7678
      3932 7680 3933 7686 3948 7682 3947 7640
      3930 7636

$$

JE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:27 PM EDT, 1 minute earlier.

Area forecast discussion, Sep 18, 3:27 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST OF THE AREA TONIGHT.
HIGH PRESSURE WILL BUILD IN DURING THE MID TO LATE PORTION OF THE
WEEK. ANOTHER SYSTEM COULD BRING INCLEMENT WEATHER OVER THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 3PM THIS AFTN...A LINE OF SEVERAL SVR BOWING SEGMENTS HAS
BISECTED THE CWA AND IS MOVING TOWARD THE I-95 CORRIDOR. ISOLATED
STRONG/SVR GUSTS ASSOCIATED W/ THIS ACTIVITY AS THE WHOLE LINE GETS
PUSHED EWD AHEAD OF A STRONG COLD FRONT. THE FRONT IS PUSHING ACROSS
THE NRN SHENANDOAH VLY...MAKING A PUSH TOWARD THE BLUE RIDGE. BEHIND
THE FRONT CONDITIONS ARE STILL WET BUT THE BIGGEST HAZARDS REMAIN
ASSOCIATED W/ THE LINE OF CONVECTION. THE LINE WILL AFFECT ANY ONE
LOCATION FOR 10-20 W/ NEAR ZERO VISIBILITIES AND WIND GUSTS 40-50MPH
OR HIGHER.

A STRONG LOW LEVEL JET IS THE DRIVING FORCE FOR THIS ACTIVITY MOVING
UP THE I-95 CORRIDOR OF THE ERN SEABOARD. THIS FEATURE WILL PUSH OFF
THE COAST OF THE MID-ATLC WITHIN THE NEXT FEW HRS. A GENERAL 2-3
INCHES OF RAIN HAVE FALLEN OVER MUCH OF THE SHENANDOAH VLY AND INTO
N CNTRL MD SINCE EARLY THIS MRNG...W/ LOCALLY HIGHER AMOUNTS. A
FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE REGION BECAUSE OF
THIS...AND FOR THE POTENTIAL FOR URBAN FLOODING AS THE STORMS MOVE
ACROSS THE POPULATED AREAS.

TRAILING STRATIFORM - LIGHTER - PRECIP WILL CONTINUE FOR MUCH OF THE
EVE HRS...W/ A GRADUAL END TOWARD LATE TONIGHT. THE TORNADO WATCH
REMAINS IN EFFECT THRU 7PM...THE FLASH FLOOD WATCH THRU 8 PM.

SKIES WILL BEGIN TO CLEAR OVERNIGHT BEHIND THE COLD FRONT AND WINDS
WILL SHIFT TOWARD NWLY. DEWPOINTS WILL DROP AND SO WILL TEMPS...W/ A
COOL NIGHT AND BREEZY NIGHT IN STORE FOR THE REGION.

&&

.SHORT TERM /WEDNESDAY AND THURSDAY/...
UPPER LEVEL LOW PRESSURE REMAINS ANCHORED OVER SOUTHERN CANADA AND
THE OHIO VALLEY BUT SURFACE HIGH PRESSURE BUILDS OVER THE MID
ATLANTIC IN THE WAKE OF THE COLD FRONT. A NORTHERLY SURFACE FLOW
WEDNESDAY WILL KEEP TEMPERATURES IN THE LOWER 70S IN THE METRO
AREAS...TO THE 60S IN THE WESTERN MOUNTAINS.

DRY AND CHILLY CONDITIONS ARE EXPECTED WEDNESDAY NIGHT AS HIGH
PRESSURE BUILDS IN STRONGER. CLEAR SKIES AND LIGHT WINDS WILL
CONTRIBUTE TO EXCELLENT RADIATIONAL COOLING. OVERNIGHT LOWS WILL DROP
INTO THE LOWER 50S IN THE METRO AREAS...AND EVEN INTO THE UPPER
40S IN SOME AREAS. THE WESTERN MOUNTAINS WILL LIKELY DROP INTO THE
UPPER 30S...A TRUE TASTE OF FALL.

HIGH PRESSURE WILL WEAKEN OVER THE AREA THURSDAY AND A RETURN
FLOW OFF THE OCEAN WILL DEVELOP...ALLOWING FOR MILDER
TEMPERATURES. DRY WEATHER WILL CONTINUE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE UPPER LOW OVER SOUTHERN CANADA RELOADS AND LIFTS SLOWLY TOWARD
THE HUDSON BAY DURING THE PERIOD. THE GFS IS SLOWER NOW WITH
ANOTHER...BUT WEAKER COLD FRONT SATURDAY NIGHT AND SUNDAY. IT IS
ALSO WEAKER THAN THE ECMWF WITH THE FRONT. IN EITHER EVENT WE WOULD
EXPECT NEAR NORMAL TEMPERATURES AND HIGHER HUMIDITY FRIDAY AND
SATURDAY...WITH INCREASING CHANCES OF RAIN LATE SATURDAY INTO
SUNDAY. SOME TIMING UNCERTAINTIES CONTINUE TO EXIST IN THE
MODELS. IT APPEARS HIGH PRESSURE WILL REDEVELOP EARLY NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE DC/BALT AND OTHER I-95 AIRPORTS ON ALERT THRU 5-6PM AS A LINE OF
TSTMS MOVES OVER THE AREA...AS WELL AS A STRONG LOW LEVEL JET. SFC
WINDS OF 40-50KT POSSIBLE W/ THE LINE OF TSTMS AND THE JET REGION
WILL HAVE EMBEDDED WINDS OF 60-70KT IN THE 2-5KFT LAYER. A STRONG
COLD FRONT WILL SWEEP MUCH OF THIS ACTIVITY OFF THE COAST TOWARD
LATE THIS EVE. BEHIND THE FRONT WILL BE CLEARING SKIES...THOUGH
WINDS WILL SHIFT TO NWLY...STEADY IN THE 10-15KT RANGE FOR THE NEXT
DAY OR SO.

HIGH PRESSURE WILL BRING VFR CONDITIONS MOST OF THE TIME
WEDNESDAY THROUGH FRIDAY. PATCHY BR/FOG MAY REDUCE VSBYS DURING
THE EARLY MORNING HOURS EACH DAY. A COLD FRONT WILL PASS THROUGH
THE TERMINALS LATE SATURDAY AND SUNDAY...BRINGING THE CHANCE FOR
SHOWERS.

&&

.MARINE...
GALE WINDS CONTINUE TO PUSH ACROSS THE BAY/TP AHEAD OF A LINE OF
STRONG/SVR TSTMS. THE LINE WILL MOVE OVER THE WATERS FROM 4-7PM AND
WINDS WILL DISSIPATE ONCE THE COLD FRONT MOVES OVER THE AREA SHORTLY
AFTERWARD. WINDS WILL STAY IN SCA RANGE OVERNIGHT AND INTO WED...OUT
OF THE NW.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS WEDNESDAY
BEHIND THE COLD FRONT. HIGH PRESSURE WILL BUILD OVER THE WATERS
WEDNESDAY NIGHT INTO THURSDAY ALLOWING FOR WINDS TO DIMINISH. HIGH
PRESSURE WILL MOVE OFF THE COAST FRIDAY AND A COLD FRONT WILL
IMPACT THE WATERS DURING THE WEEKEND.

&&

.TIDES/COASTAL FLOODING...
STRONG SLY WINDS GUSTING WELL INTO THE GALE RANGES FOR THE LAST
SEVERAL HRS HAVE DRAMATICALLY BROUGHT UP POSITIVE TIDAL ANOMALIES TO
AROUND THE 2-2.5FT RANGE FOR THE NRN-MIDDLE MD BAY. FURTHER SOUTH
ALONG THE BAY AND TP RVR INLET...LESSER ANOMALIES BUT STILL THE
POTENTIAL FOR BRIEF MINOR FLOODING AT HIGH TIDE TONIGHT. THE DC/ALEX
PORTION OF THE POTOMAC RVR HAS ABOUT THE SAME EFFECTS AS THE
NRN/MIDDLE BAY....W/ NEAR 2FT ANOMALIES. CONDITIONS ARE EXPECTED TO
SLIDE BACK TOWARD NORMAL INTO WED MRNG...BEHIND A COLD FRONT THAT
WILL TURN WINDS BACK TO NW AND PUSH THE EXCESS WATER BACK DOWN THE
BAY/RVR.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MDZ003>007-
     009>011-013-014-016>018.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ013.
     COASTAL FLOOD WARNING FROM 6 PM THIS EVENING TO 2 AM EDT
     WEDNESDAY FOR MDZ007-011-014.
     COASTAL FLOOD ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ007-
     011-014.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MDZ017-
     018.
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ025>031-
     036>040-042-050>057-501-502.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ053-
     054.
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 PM EDT
     WEDNESDAY FOR ANZ530>532-535-536-538>540.
     GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>532-535-
     536-538>540.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM EDT
     WEDNESDAY FOR ANZ533-534-537-541>543.
     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-534-537-
     541>543.

&&

SYNOPSIS...SDG
NEAR TERM...GMS
SHORT TERM...SDG
LONG TERM...SDG
AVIATION...GMS/SDG
MARINE...GMS/SDG
TIDES/COASTAL FLOODING...GMS
Hazardous weather outlook, Sep 18, 2:03 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
203 PM EDT TUE SEP 18 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
191615-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
203 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EASTERN MARYLAND AND
NORTHERN VIRGINIA...INCLUDING THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS...THROUGH 8 PM. SEE WBCFFALWX FOR FURTHER
DETAILS.

TORNADO WATCH...NUMBER 642...IS IN EFFECT FOR MUCH OF EASTERN
MARYLAND AND NORTHERN VIRGINIA...INCLUDING THE WASHINGTON AND
BALTIMORE METROPOLITAN AREAS...THROUGH 7 PM. SEE WBCWCNLWX FOR
FURTHER DETAILS.

A GALE WARNING IS NOW IN EFFECT FOR THE WATERS THROUGH EARLY
EVENING. GALE CONDITIONS WILL CONTINUE FOR PORTIONS OF THE WATERS
THIS EVENING...WITH SMALL CRAFT CONDITIONS EXPECTED FOR ALL WATERS
OVERNIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD
FRONT THROUGH THIS EVENING. HEAVY DOWNPOURS COULD LEAD TO
LOCALIZED FLASH FLOODING. IN ADDITION...SOME THUNDERSTORMS MAY BE
SEVERE AND PRODUCE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE
MOST LIKELY TIME FOR SEVERE WEATHER LOOKS TO BE FROM 1 PM TO 7 PM.

A COASTAL FLOOD WARNING IS IN EFFECT FOR ANNE ARUNDEL...SOUTHERN
BALTIMORE AND HARFORD COUNTIES LATE THIS EVENING INTO THE EARLY
MORNING HOURS...FOR THE POTENTIAL OF MODERATE COASTAL FLOODING AT
HIGH TIDE. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE
WESTERN SHORE OF THE CHESAPEAKE BAY AND UPPER TIDAL POTOMAC RIVER
THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY IS IN EFFECT WEDNESDAY FOR THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EVENING. PLEASE
RELAY REPORTS OF SEVERE WEATHER AND/OR FLOODING TO YOUR LOCAL LAW
ENFORCEMENT AND THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-191615-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
203 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WESTERN AND NORTHERN
MARYLAND...PORTIONS OF THE EASTERN WEST VIRGINIA PANHANDLE...AND
NORTHERN VIRGINIA THROUGH 8 PM. SEE WBCFFALWX FOR FURTHER DETAILS.

TORNADO WATCH NUMBER 642 IS IN EFFECT FOR MUCH OF WESTERN AND
NORTHERN MARYLAND...PORTIONS OF THE EASTERN WEST VIRGINIA
PANHANDLE...AND NORTHERN VIRGINIA THROUGH 7 PM. SEE WBCWCNLWX FOR
FURTHER DETAILS.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD
FRONT TODAY. HEAVY DOWNPOURS COULD LEAD TO LOCALIZED FLASH FLOODING.
IN ADDITION...SOME THUNDERSTORMS MAY BE SEVERE AND PRODUCE
DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE MOST LIKELY TIME
FOR SEVERE WEATHER LOOKS TO BE FROM NOON TO 6 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EVENING. PLEASE
RELAY REPORTS OF SEVERE WEATHER AND/OR FLOODING TO YOUR LOCAL LAW
ENFORCEMENT AND THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Sep 18, 3:10 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT TUE SEP 18 2012

MDZ005>007-009>011-013-014-181945-
MONTGOMERY MD-HARFORD MD-CARROLL MD-SOUTHERN BALTIMORE MD-
NORTHERN BALTIMORE MD-PRINCE GEORGES MD-ANNE ARUNDEL MD-HOWARD MD-
310 PM EDT TUE SEP 18 2012

...SHOWERS WITH HEAVY RAIN TO AFFECT MONTGOMERY...HARFORD...
CARROLL...SOUTHERN BALTIMORE...NORTHERN BALTIMORE...PRINCE GEORGES...
ANNE ARUNDEL AND HOWARD COUNTIES...

AT 311 PM EDT...SHOWERS PRODUCING HEAVY RAIN WERE LOCATED ALONG A
LINE EXTENDING FROM 2 MILES WEST OF WEST FRIENDSHIP TO SILVER
SPRING...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE GRANITE...WOODSTOCK...SIMPSONVILLE...
SCAGGSVILLE...OWINGS MILLS...SAVAGE...OELLA...GARRISON...STEVENSON
AND ILCHESTER.

HEAVY RAIN WITH THESE SHOWERS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THESE SHOWERS. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE SHOWERS HAVE PASSED.

&&

LAT...LON 3921 7646 3920 7650 3922 7652 3919 7652
      3897 7711 3930 7709 3964 7646
TIME...MOT...LOC 1911Z 240DEG 41KT 3932 7697 3902 7701

BAJ
Local storm report, Sep 18, 3:14 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
314 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     FLOOD            1 E JEROME              38.86N  78.72W
09/18/2012                   SHENANDOAH         VA   DEPT OF HIGHWAYS

            DELLINGER GAP ROAD AND SUPINLICK RIDGE ROAD BOTH
            FLOODED BY STONY CREEK.

&&

EVENT NUMBER LWX1201245

JE
Local storm report, Sep 18, 3:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
316 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     FLOOD            1 NW CLARY              39.04N  78.38W
09/18/2012                   SHENANDOAH         VA   DEPT OF HIGHWAYS

            MUMAW LANE AND OLD GRADE ROAD BOTH FLOODED BY MULBERRY
            RUN.

&&

EVENT NUMBER LWX1201246

JE
Local storm report, Sep 18, 3:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
318 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     FLOOD            ARMEL                   39.07N  78.14W
09/18/2012                   FREDERICK          VA   DEPT OF HIGHWAYS

            NATIONS SPRING ROAD FLOODED BY WRIGHTS RUN NEAR ROUTE
            522.

&&

EVENT NUMBER LWX1201247

JE
Local storm report, Sep 18, 3:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     FLOOD            FISHERS HILL            38.99N  78.40W
09/18/2012                   SHENANDOAH         VA   DEPT OF HIGHWAYS

            BATTLEFIELD ROAD AT COPP ROAD FLOODED BY TUMBLING RUN.

&&

EVENT NUMBER LWX1201248

JE
Local storm report, Sep 18, 3:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     1 S REAGAN NATIONAL AIR 38.85N  77.03W
09/18/2012  M61 MPH          ARLINGTON          VA   ASOS

&&

EVENT NUMBER LWX1201250

GMS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 1:34 AM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more23 hr
Sep 18, 9:20 AM EDTCoastal Flood WarningLWXAnne Arundel, Baltimore, City of Baltimore15 hr
Sep 18, 10:20 AM EDTSpecial Weather StatementLWXWashington40 min
Sep 18, 11:07 AM EDTSpecial Weather StatementLWXFrederick38 min
Sep 18, 11:13 AM EDTSevere Thunderstorm WarningLWXFrederick, Washington47 min
Sep 18, 11:39 AM EDTSpecial Weather StatementLWXCarroll, Frederick66 min
Sep 18, 12:19 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick41 min
Sep 18, 12:29 PM EDTSevere Thunderstorm WarningLWXFrederick, Washington61 min
Sep 18, 12:39 PM EDTFlash Flood WarningLWXCarroll, Frederick, Washington4 hr
Sep 18, 12:59 PM EDTFlash Flood WarningLWXFrederick3 hr
Sep 18, 1:02 PM EDTSpecial Weather StatementLWXSaint Mary's28 min
Sep 18, 1:10 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick54 min
Sep 18, 1:37 PM EDTSpecial Weather StatementLWXFrederick8 min
Sep 18, 1:54 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery66 min
Sep 18, 1:56 PM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 4 more4 hr
Sep 18, 2:18 PM EDTSevere Thunderstorm WarningLWXMontgomery57 min
Sep 18, 2:38 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Frederick, Howard, Montgomery52 min
Sep 18, 2:50 PM EDTFlash Flood WarningLWXMontgomery, Prince George's3 hr
Sep 18, 3:09 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Montgomery, Prince George's66 min
Sep 18, 3:10 PM EDTSpecial Weather StatementLWXBaltimore, Howard, City of Baltimore35 min
Sep 18, 3:17 PM EDTTornado WarningLWXMontgomery, Prince George's17 min
Sep 18, 3:24 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more66 min
Sep 18, 3:25 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's65 min
Sep 18, 3:32 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford28 min
Sep 18, 3:39 PM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Saint Mary's47 min
Sep 18, 3:53 PM EDTAreal Flood WarningLWXCarroll, Frederick20 hr
Sep 18, 4:15 PM EDTSpecial Weather StatementLWXAnne Arundel30 min
Sep 18, 4:22 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert23 min
Sep 18, 4:29 PM EDTSpecial Weather StatementLWXSaint Mary's16 min
Sep 18, 4:55 PM EDTSpecial Weather StatementLWXSaint Mary's35 min
Sep 18, 5:27 PM EDTSpecial Weather StatementLWXSaint Mary's33 min

Nearby

Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.